Alert archive / West Virginia / High Wind Warnings in 2010
High Wind Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this high wind warning at Jan 24, 2010, 4:00 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 4:00 AM EST (09:00 UTC)
- Expired
- Jan 24, 2010, 6:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
593 WWUS71 KRLX 240900 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EST SUN JAN 24 2010 WVZ035>038-046-047-241700- /O.UPG.KRLX.WI.Y.0001.000000T0000Z-100124T2100Z/ /O.NEW.KRLX.HW.W.0001.100124T0900Z-100124T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 400 AM EST SUN JAN 24 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE WIND ADVISORY PREVIOUSLY IN EFFECT HAS BEEN UPGRADED TO A HIGH WIND WARNING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL COMBINE TO BRING VERY GUSTY WINDS INTO THE REGION TODAY...MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 30 TO 40 MPH...AND POTENTIALLY DAMAGING WIND GUSTS OF UP TO 60 MPH...ARE EXPECTED. THE STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ003-004-WVZ033-034-241700- /O.EXT.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 400 AM EST SUN JAN 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL COMBINE TO BRING BRING VERY GUSTY WINDS INTO THE REGION TODAY...MAINLY ACROSS THE RIDGE TOPS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY AREA. && $$
4 follow-up statements
631 WWUS71 KRLX 241635 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1135 AM EST SUN JAN 24 2010 WVZ035>038-046-047-242300- /O.CON.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 1135 AM EST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL COMBINE TO BRING VERY GUSTY WINDS INTO THE REGION TODAY... MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 30 TO 40 MPH...AND POTENTIALLY DAMAGING WIND GUSTS OF UP TO 60 MPH...ARE EXPECTED. THE STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ003-004-WVZ033-034-242300- /O.CON.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 1135 AM EST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL COMBINE TO BRING BRING VERY GUSTY WINDS INTO THE REGION TODAY...MAINLY ACROSS THE RIDGE TOPS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO... WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY AREA. && $$
312 WWUS71 KRLX 242135 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 435 PM EST SUN JAN 24 2010 WVZ035>038-046-047-242300- /O.CON.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 435 PM EST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 25 TO 35 MPH. WHILE POTENTIALLY DAMAGING WIND GUSTS OF UP TO 60 MPH...ARE STILL POSSIBLE...THESE STRONG WINDS WERE STARTING TO DIMINISH...AND IT LOOKS LIKE THE WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ003-004-WVZ033-034-242300- /O.CON.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 435 PM EST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 15 TO 25 MPH. WHILE WIND GUSTS OF UP TO 50 MPH...ARE STILL POSSIBLE...THESE STRONG WINDS WERE STARTING TO DIMINISH...AND IT LOOKS LIKE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO... WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY AREA. && $$ TRM
271 WWUS71 KRLX 242154 CCA NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 435 PM EST SUN JAN 24 2010 WVZ035>038-046-047-242300- /O.CON.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 435 PM EST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 25 TO 35 MPH WERE VERY LIMITED IN SCOPE. WHILE POTENTIALLY DAMAGING WIND GUSTS OF UP TO 60 MPH ARE STILL POSSIBLE...THESE STRONG WINDS WERE STARTING TO DIMINISH...AND IT LOOKS LIKE THE WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ003-004-WVZ033-034-242300- /O.CON.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 435 PM EST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 15 TO 25 MPH WERE BECOMING LIMITED IN SCOPE. WHILE WIND GUSTS OF UP TO 50 MPH ARE STILL POSSIBLE...THESE STRONG WINDS WERE STARTING TO DIMINISH...AND IT LOOKS LIKE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO... WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY AREA. && $$ TRM
741 WWUS71 KRLX 242254 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 554 PM EST SUN JAN 24 2010 WVZ035>038-046-047-250000- /O.EXP.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 554 PM EST SUN JAN 24 2010 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. STRONG WINDS THAT AFFECTED THE AREA EARLIER TODAY WERE DIMINISHING LATE THIS AFTERNOON...WITH PEAK GUSTS LESS THAN 40 MPH. WITH THESE WINDS EXPECTED TO CONTINUE TO DIMINISH...THE HIGH WIND WARNING IS ALLOWED TO EXPIRE. $$ VAZ003-004-WVZ033-034-250000- /O.EXP.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 554 PM EST SUN JAN 24 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING. STRONG WINDS THAT AFFECTED THE AREA EARLIER TODAY WERE DIMINISHING LATE THIS AFTERNOON...WITH PEAK GUSTS LESS THAN 35 MPH. WITH THESE WINDS EXPECTED TO CONTINUE TO DIMINISH...THE WIND ADVISORY IS ALLOWED TO EXPIRE. $$ TRM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this high wind warning went out at Jan 24, 12:50 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 24, 12:50 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1250 AM EST SUN JAN 24 2010
.SYNOPSIS...
A STRONG COLD FRONT BRINGS RAIN SUNDAY AND SUNDAY NIGHT...FOLLOWED
BY RAIN SHOWERS MONDAY THAT CHANGE TO SNOW SHOWERS MONDAY NIGHT AND
THEN CONTINUE TUESDAY. NEXT LOW ARRIVES LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BASED ON CURRENT MODELS...WILL SLOW DOWN PRECIPITATION ARRIVAL FROM
THE WEST LATE TONIGHT AND SUNDAY. WILL ALSO CHANGE FROM RAIN TO
SHOWERS...AS THE BAND LOOKS TO BE VERY CONVECTIVE IN NATURE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
A PAIR OF SHORT WAVE TROUGHS ROTATING AROUND A LARGE UPPER LEVEL
SYSTEM OVER THE NORTH CENTRAL PORTION OF THE COUNTRY IMPACT THE AREA
SUNDAY INTO EARLY NEXT WEEK. SAVING GRACE AS FAR AS MITIGATING
IMPACTS IS THAT THE FIRST OF THE TWO SHORT WAVES LIFTS UP TO THE N
AND W OF THE AREA SUN MORNING...WHILE THE SECOND SWINGS UP TO THE E
OF THE AREA SUNDAY NIGHT.
PRECIPITATION ARRIVING FIRST THING SUNDAY MORNING DOES SO FROM THE W
ON ACCOUNT OF THE FIRST SHORT WAVE...AND FROM THE S UP THE
GREENBRIER VALLEY O ACCOUNT OF STRONG LOW LEVEL UPSLOPE FLOW WITH
SOME ISENTROPIC LIFT AND MOISTURE FLUX CONVERGENCE. TEMPERATURES
WILL BE RIGHT AROUND FREEZING IN THE GREENBRIER VALLEY SUNDAY
MORNING...SO A BRIEF PERIOD OF FREEZING RAIN IS LIKELY BEFORE THE
COLD AIR IS SCOURED OUT ALMOST AS QUICKLY AS THE ISOBARS CAN TAKE IT
AWAY.
MEANWHILE...TO THE WEST...LOW LEVEL DEW POINTS APPROACHING 10 C WITH
75KT H85 FLOW ALONG WITH SHOWALTERS NEAR ZERO INTRODUCES THE SLIGHT
CHANCE FOR THUNDERSTORMS THERE. THIS TRAVERSES EASTWARD DURING THE
COARSE OF THE DAY. LACK OF STEEP LAPSE RATES IN THE LOW LEVELS WILL
PREVENT LARGE HELICITY VALUES FROM BEING REALIZED THOUGH.
THE THE FIRST SHORT WAVE LIFT QUICKLY THROUGH...WESTERN PORTION OF
THE FORECAST AREA WILL HAVE A RELATIVELY BRIEF PERIOD OF STEADY
RAINFALL WHICH WILL LIMIT RAINFALL AMOUNTS. FARTHER E...THE SECOND
SHORT WAVE WILL ENHANCED AND PROLONG THE RAINFALL...ESPECIALLY OVER
POCAHONTAS COUNTY. LATEST MODELS MORE OR LESS AGREE ON THIS
COUNTY AND POINTS TO THE S AND TO THE E GET IMPACTED WITH THE
HEAVIEST RAIN AS THE BEST FRONTOGENETIC AND Q VECTOR FORCING
TRAVERSE THESE AREAS. SREF SIX HOUR PROBABILITY OF 0.50 INCHES OR
MORE BARES THIS GRADIENT OUT NICELY.
USING A COMBINATION OF THE NAM12...SREF AND ECMWF PRECIPITATION...IT
LOOKS LIKE POCAHONTAS COUNTY STANDS TO GET TWO INCHES RAINFALL WITH
JUST OVER AN INCH IN THE REST OF THE MOUNTAINS...AND JUST UNDER AN
INC OUT ACROSS THE LOWLANDS. WHILE THESE ARE 24 HOUR TOTALS FOR SUN
AND SUN NT...THE LIONS SHARE OF IT COMES IN A 12 HOUR PERIOD 18Z SUN
TO 06Z MON.
WITH SOME SNOW LEFT ACROSS THE HIGHEST TERRAIN AND THE GROUND
SATURATED...SOME OF OUR MOUNTAIN RIVERS APPROACH ACTION OR FLOOD
STAGE...SEE HYDRO SECTION. FLOOD WATCH ISSUED FOR POCAHONTAS AND
RANDOLPH COUNTIES SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.
ANOTHER ISSUE IS THE STRONG LOW LEVEL GRADIENT AND ASSOCIATED
WINDS. WHILE MOMENTUM TRANSFER TO THE SURFACE WILL BE MINIMAL...A
WIND ADVISORY APPEARS WARRANTED FOR THE RIDGETOPS AND HILL TOPS FOR
LATE TONIGHT THROUGH SUNDAY BEFORE GRADIENT SLACKENS SIGNIFICANTLY.
COLDER AIR ARRIVES IN W SOMEWHAT UPSLOPE FLOW BEHIND SYSTEM MON
THROUGH TUE. WITH THE HELP OF A THIRD UPPER LEVEL SHORT WAVE TROUGH
THAT MOVES THROUGH EARLY TUE...RAIN SHOWERS MON TURN OVER TO SNOW
SHOWERS FOR MON NIGHT AND TUE.
USED MET / NAM12 BLEND FOR SURFACE TEMPERATURES THROUGH MONDAY AND
THEN EDGED TOWARD THE LATEST GUIDANCE...HIGHER FOR LOWS TUE MORNING
WITH MET AND MAV CLOSE...AND LOWER FOR HIGHS TUE...CLOSE TO AN
ADJMET/MAV BLEND.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HAVE HAD TO DEAL WITH A LITTLE FLIP FLOP IN THE MODELS THROUGH THE
COURSE OF THE SHIFT WHICH HAS DEVIATED FROM THE PREVIOUSLY PREFERRED
HPC/00Z EUROPEAN SOLUTIONS. 12Z GFS AND ECMWF RUNS BRING IN A
STRETCHED OUT COLD FRONT THAT WAS PREVIOUSLY NON EXISTENT INTO THE
OHIO RIVER VALLEY. THIS REQUIRED UPPING THE SKY GRIDS AND POP GRIDS
TO REFLECT THIS BOUNDARY THAT NOW HAD GOOD AGREEMENT IN LATE MORNING
AND EARLY AFTERNOON MODEL RUNS.
ANOTHER QUESTION OF THE LONG TERM WILL BE THE LOW PRESSURE CENTER
MOVING UP ALONG THE FRONT INTO THE CENTRAL APPALACHIANS INTO FRIDAY.
GFS HAS THIS SYSTEM GRAZING THE SOUTHERN COAL FIELDS WHILE THE
EUROPEAN BRINGS THE MOISTURE A BIT FURTHER WEST INTO THE LOWLANDS.
THIS IS A MARKED DIFFERENCE FROM EARLIER SOLUTIONS WHICH BROUGHT
THIS SYSTEM ON A TRACK THAT WOULD BRING A FAIR AMOUNT OF
PRECIPITATION...PERHAPS SNOW...TO THE EASTERN CWA. AS OF NOW...NOT
LOOKING QUITE AS EXCITING GIVEN THE LATEST TRACKS.
DESPITE A MODEST INCREASE IN 850HPA TEMPERATURES PRIOR TO THE
THURSDAY COLD FRONT...WILL BE REMAINING IN A CHILLY PATTERN ASSISTED
BY A VORTEX OVER HUDSON BAY. THIS WILL FIGHT TO KEEP ANY
PRECIPITATION GENERATED BY THE AFOREMENTIONED AREA OF LOW PRESSURE
LATE WEEK/WEEKEND IN THE FORM OF SNOW. TEMPERATURES WILL BE HOVERING
AT OR ABOVE THE FREEZING MARK DURING THE DAYS...SO WILL NEED TO
WATCH THIS CAREFULLY.
EXPECTING A CLEARING BEYOND SATURDAY WITH HIGH PRESSURE INFLUENCES
MOVING IN FROM THE NORTHWEST.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
MAINLY VFR CONDITIONS CAN BE EXPECTED THROUGH 12Z...ALTHOUGH WINDS
WILL BE INCREASING AS A STRONG LOW PRESSURE SYSTEM DEVELOPS TO THE
WEST. ALSO...SOUTHEAST UPSLOPE WINDS WILL CAUSE MVFR TO PERHAPS IFR
CIG TO DEVELOP EARLIER THIS MORNING BEFORE THE MAIN BATCH OF
RAIN...ON THE EAST SIDE OF THE WV MOUNTAINS INCLUDING THE GREENBRIER
VALLEY. THIS SYSTEM WILL CREATE STRONG RIDGETOP WINDS AND PUSH A
SOLID BAND OF SHOWERS THROUGH TODAY...BRIEFLY CAUSING IFR
CONDITIONS. GENERAL TIMING OF MAIN BAND WILL BE FROM MID TO LATE
MORNING IN SOUTHEAST OHIO...CROSSING THE OHIO RIVER AND INTO
SOUTHERN COALFIELDS MIDDAY...THEN EAST ACROSS THE REST OF THE AREA
THROUGH THE AFTERNOON. ISOLATED THUNDER CANNOT BE RULED OUT WITH THE
MAIN BAND. WIND SHEAR ALSO A POSSIBILITY IN THE
MOUNTAINS...INCLUDING KBKW.
AFTER 06Z MONDAY...
SOME POSTFRONTAL IFR CIGS EXPECTED IN THE NORTHERN LOWLANDS AND
CENTRAL TO NORTHERN WV MOUNTAINS MONDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
WVZ046-047.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WVZ033>038-046-
047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VAZ003-004.
&&
SYNOPSIS...26/TRM/RPY
NEAR TERM...RPY
SHORT TERM...TRM
LONG TERM...26
AVIATION...MDPHazardous weather outlook, Jan 23, 4:38 PM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 438 PM EST SAT JAN 23 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-242145- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 438 PM EST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>038-242145- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- 438 PM EST SAT JAN 23 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-242145- POCAHONTAS-RANDOLPH- 438 PM EST SAT JAN 23 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY... ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM
Nearby
High Wind Warnings in West Virginia, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.